I started the Butrans Patch 3 weeks ago and keep getting migraines. Is this a sign I should stop?? A
Question posted by Sydneycat2017 on 11 May 2022
Last updated on 12 May 2022 by sara12345
Yes, I agree with the others that you should contact your doctor about your headaches. It is listed as a side effect, but do not know if that might subside after a while. In my case I had severe 24/7 migraines following a stroke that sent me to the ER about every 3 weeks. I would vomit for hours with unbearable pain. With the 15 mcg patches, I never had to go to the ER again. As an aside, try not to take any pain medication, even acetaminophen for more than 3 days a week which can trigger rebound migraines. Then you can be in an endless cycle with them. The very worst is Fioricet or Esgic for that. Hope that you will be able to continue the patches. I don't know why you are taking them, but they have been a godsend for me, not just for my migraines, but for other pain as well. Wish you the best.
Hi, Sydneycat2017 -
I've been using the Butrans patch 20 mcg/hr for 5+ years and I've never had it give me a migraine and I have had migraines for years.
One of the " LESS COMMON" Side Effects of the Butrans patch is headaches.
That being said, I would most definitely contact your doctor right away and let him/her decide if they feel it's something serious.
Butrans has changed my life and I don't know what I would do if I couldn't use it.
Please keep us posted as to how you are doing. My best to you.
This side effect should have subsided by now, before you do anything, I suggest you have a word with your DR..
Get well soon, masso
- Butrans uses and safety info
- Butrans prescribing info & package insert (for Health Professionals)
- Side effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.